Alert archive / Indiana / Special Weather Statements in 2019
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 27, 2019, 4:21 PM EDT for Miami County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2019, 4:21 PM EDT (20:21 UTC)
- Expired
- May 27, 2019, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
County Miami County, IN
The radar
The Northern Indiana radar (KIWX), 74 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550
WWUS83 KIWX 272021
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
421 PM EDT Mon May 27 2019
INZ022>024-032-272100-
Wabash-Miami-Cass-Grant-
421 PM EDT Mon May 27 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH...NORTHWESTERN
GRANT...EASTERN CASS AND MIAMI COUNTIES...
At 421 PM EDT, a strong thunderstorm was located near Kokomo, moving
northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Peru, Wabash, Grissom Afb, Bunker Hill, La Fontaine, Mexico, Lincoln,
Wells, Galveston, Miami, Converse, Erie, Denver, Amboy, Onward,
Richvalley, Bennetts Switch, Deedsville, Mier and Wawpecong.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana .
&&
LAT...LON 4057 8587 4056 8625 4091 8620 4091 8617
4094 8617 4076 8564 4075 8564 4052 8586
TIME...MOT...LOC 2021Z 205DEG 31KT 4051 8610
$$
HAIL...0.25IN
WIND...40MPH
CMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 27, 2:46 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 27, 2:46 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 246 PM EDT Mon May 27 2019 .SYNOPSIS... Issued at 355 AM EDT Mon May 27 2019 Chances of thunderstorms will increase late this afternoon across southwest Lower Michigan and northwest Indiana, with thunderstorms likely across all of the area by this evening into the early overnight. Some of these storms may be severe with a risk of damaging winds, large hail, isolated tornadoes, and locally heavy rainfall. A cold front will sag across the area on Tuesday, bringing a potential of more showers and thunderstorms Tuesday afternoon and early evening. The active weather pattern will continue for Wednesday and Thursday with more chances of rain and storms. && .SHORT TERM...(This Evening through Tuesday) Issued at 201 PM EDT Mon May 27 2019 Temperatures this afternoon expected to warm up into the upper 70s to near 80. Cloud cover this afternoon will increase ahead of strong system to our west. Lingering low clouds/fog from Lake Michigan stretching southeast through SBN and FWA finally eroding away. This feature may play a role with stronger storms this evening as it acts as a differential heating boundary. Strong low pressure system spinning over IA/MN this afternoon will be the focus in the short term for severe weather across our area. Leading warm front will lift northward this afternoon with a few showers and thunderstorms along it possible. Severe risk with these storms will be limited but cannot rule out gusty winds and small hail. Severe risk increases late this afternoon into the evening as warm front lifts farther north. All severe hazards in play for tonight including damaging winds, large hail, isolated tornado, and heavy rain. Behind the front, SFC based instability increasing to 2000 j/kg and deep layer shear ranging from 50-60 knots. Long and curved hodographs with backed winds at the SFC veering with height along the boundary may result in storms with rotation. Damaging winds is likely the biggest risk this evening as 500-700 mb winds increase to 50-60 knots by 00z. As stronger storms develop they will have the potential to mix down these winds to the surface. Concern for large hail is low especially given high PWAT values across the area around 1.5 inches. However, due to high PWAT values, heavy rain and minor flooding is a concern especially given already saturated ground. Widespread 0.75 to 1 inch rainfall with locally heavier amounts in stronger thunderstorms. CAM guidance indicating potential for even higher amounts, but held off bumping up QPF further due to some uncertainty. Tomorrow, mild weather again with high in the upper 70s to lower 80s. Dry conditions in the morning before showers and thunderstorms fire up in the afternoon along a residual boundary leftover from previous nights storms. Kept inherited chance pops as its still uncertain where the boundary will set up. && && .LONG TERM...(Tuesday Night through Monday) Issued at 245 PM EDT Mon May 27 2019 Continued chances for rain in the long term as active pattern repeats itself again on Wednesday and Thursday. Rain and thunderstorms chances will once again depend on upstream convection that makes its way towards the Great Lakes. A brief break in the pattern with a rare dry day Friday and into the day on Saturday. Another shortwave drops down into the area Sat afternoon bringing once again rain to the area into Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 104 PM EDT Mon May 27 2019 Stubborn low stratus and fog has finally mixed out at the terminals leaving mainly VFR conditions and southeast winds near 10 knots through the mid afternoon hours. Thunderstorm chances increase during the late afternoon/early evening hours (22z-04z) as a warm front lifts north in tandem with a convectively aided vort tracking east from the Upper Midwest. Some of these storms could become strong to severe with large hail and damaging winds. Chances for rain/storms then diminish later tonight into tomorrow morning. Some MVFR, possibly IFR, stratus may creep back into mainly KSBN later tonight near the leftover frontal zone. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Heidelberger LONG TERM...Heidelberger AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 27, 3:48 PM EDT, 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 348 PM EDT Mon May 27 2019 INZ003>005-012>016-020-022>024-032-MIZ077-078-282000- La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Cass IN-Miami-Wabash-Grant-Berrien-Cass MI- 348 PM EDT Mon May 27 2019 /248 PM CDT Mon May 27 2019/ ...TORNADO WATCH 263 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Thunderstorms will become likely late this afternoon into this evening. Strong to severe thunderstorms are possible with large hail, damaging winds, locally heavy rainfall and isolated tornadoes possible threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a risk of severe thunderstorms Tuesday afternoon into early evening. Chances of thunderstorms will continue Wednesday into Thursday but confidence remains low at this time regarding the potential of severe weather. Locally heavy rainfall is possible at times from Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed across the area late this afternoon into this evening. INZ006>009-017-018-025>027-033-034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-282000- Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells- Adams-Blackford-Jay-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 348 PM EDT Mon May 27 2019 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms will become this evening. Strong to severe thunderstorms are possible with large hail, damaging winds, locally heavy rainfall and isolated tornadoes possible threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a risk of severe thunderstorms Tuesday afternoon into early evening. Chances of thunderstorms will continue Wednesday into Thursday but confidence remains low at this time regarding the potential of severe weather. Locally heavy rainfall is possible at times from Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. LMZ043-046-282000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 348 PM EDT Mon May 27 2019 ...TORNADO WATCH 263 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Thunderstorms will become likely late this afternoon into early this evening. Severe storms are possible with large hail and wind gusts in excess of 50 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic chances of thunderstorms will continue for Tuesday through Thursday.
In the hours before
Special weather statement, May 27, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
421 PM EDT Mon May 27 2019
INZ022>024-032-272100-
Wabash-Miami-Cass-Grant-
421 PM EDT Mon May 27 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH...NORTHWESTERN
GRANT...EASTERN CASS AND MIAMI COUNTIES...
At 421 PM EDT, a strong thunderstorm was located near Kokomo, moving
northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Peru, Wabash, Grissom Afb, Bunker Hill, La Fontaine, Mexico, Lincoln,
Wells, Galveston, Miami, Converse, Erie, Denver, Amboy, Onward,
Richvalley, Bennetts Switch, Deedsville, Mier and Wawpecong.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana .
&&
LAT...LON 4057 8587 4056 8625 4091 8620 4091 8617
4094 8617 4076 8564 4075 8564 4052 8586
TIME...MOT...LOC 2021Z 205DEG 31KT 4051 8610
HAIL...0.25IN
WIND...40MPH
CMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:18 PM EDT | Special Marine Warning | IWX | 57 min | |
| May 27, 4:41 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 64 min |
| May 27, 4:46 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 44 min |
| May 27, 5:03 PM EDT | Special Weather Statement | IWX | Huntington, Wabash | 27 min |
| May 27, 5:04 PM EDT | Tornado Warning | IWX | LaPorte | 26 min |
| May 27, 5:17 PM EDT | Areal Flood Advisory | IWX | Elkhart, LaPorte, Saint Joseph | 4 hr |
| May 27, 5:19 PM EDT | Special Marine Warning | IWX | 86 min | |
| May 27, 5:25 PM EDT | Special Weather Statement | IWX | Huntington | 35 min |
| May 27, 5:27 PM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 33 min |
| May 27, 5:30 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 45 min |
| May 27, 5:59 PM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 46 min |
| May 27, 6:01 PM EDT | Tornado Warning | IWX | LaPorte | 44 min |
| May 27, 6:06 PM EDT | Special Weather Statement | IWX | Allen | 39 min |
| May 27, 6:20 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 40 min |
| May 27, 6:25 PM EDT | Flash Flood Warning | IWX | LaPorte, Saint Joseph | 3 hr |
| May 27, 6:34 PM EDT | Tornado Warning | IWX | Elkhart, Saint Joseph | 26 min |
| May 27, 6:39 PM EDT | Tornado Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 37 min |
| May 27, 6:50 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Saint Joseph | 40 min |
| May 27, 7:15 PM EDT | Special Weather Statement | IWX | Fulton | 45 min |
| May 27, 7:18 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Marshall, Pulaski, Starke, White | 113 min |
| May 27, 7:18 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 42 min |
| May 27, 7:29 PM EDT | Special Weather Statement | IWX | LaGrange | 46 min |
| May 27, 7:29 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Wabash | 46 min |
| May 27, 7:33 PM EDT | Special Marine Warning | IWX | 57 min | |
| May 27, 7:38 PM EDT | Tornado Warning | IWX | Miami, Wabash | 37 min |
| May 27, 7:44 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Huntington, Miami, Wabash | 46 min |
| May 27, 7:49 PM EDT | Tornado Warning | IWX | Fulton, Miami, Wabash | 26 min |
| May 27, 7:59 PM EDT | Tornado Warning | IWX | Grant, Miami, Wabash | 31 min |
| May 27, 3:49 AM EDT | Dense Fog Advisory | IWX | Defiance, Fulton, Henry, Williams | 4 hr |
| May 27, 6:54 PM EDT | Special Weather Statement | IWX | Fulton | 36 min |
Nearby
Special Weather Statements in Indiana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.